Disappointed with t3 meds - hasn't made much difference in FT3

Hi all

Does anyone have any experience with liothyronine not increasing FT3?

I've added 10mg of t3 to my 50mg of levo.

Old results are on my profile but adding t3 has only raised my ft3 from 3.7 to 4.1 (range 3.9 to 6.8). I do feel a bit better, but when i exercise, i suffer exhaution after and just don't have the stamina i used to have.

My ft4 has dropped to16.1 (11 to 29) but i think thats normal on t3 meds? TSH has dropped to below range at 0.31 (0.35 - 4.5). As i have mild osteopena, i think my consultant is concerned about suppressed TSH. ideally I'd like to raise T3 though as I don't convert well.

I take all the supplements and am careful with how I take my meds. My vit d, ferritin and B12 are at good levels now though im still taking iron as it was only 50.

I just hoped T3 would sort everything out for me😕.

8 Replies

oldestnewest
  • Exercise will be depleting your Free T3.

    Give yourself a break, and don't do anything more strenuous than a gentle walk or a gentle swim for the next couple of months. Then do another blood test for Free T3 and see what your level is then. It still might not be great but I bet it will be a bit better.

    And don't try reducing your food intake to "compensate" for reducing exercise. You need decent levels of food for the body to have a hope of converting T4 to T3.

    What kind of diet do you eat? And how much do you eat?

  • Thanks for your advice.

    I eat a well banced GF diet.

    I'm just trying to get back into cycling and just sticking to flat rides of 10 to 20 miles. Ihaven't been able to do this for nearly a year because of my thyroid.

    I've put on weight and want my life back. When i had the blood test I hadn't been doing much cycling at all just a couple of gentle rides to test how I'd cope. Other than that i only do gentle dog walking so I don't think it would have depleted ft3?

    I wanted to get back to doing exercise this summer but it's not going to work with my levels so low.😔

  • Hi Greentrees1 I so feel for you. I love working out but Im just feel too exhausted lately. Also with you on the weight gain 😠

    I'm quite new to all this but from what I've read your t4 looks like it needs to come up as well as your t3.

    Hopefully more knowledgeable people than me can advise. And we can both start to get our lives back 😊

  • Kitti1 it's hortible isn't it?

    I think my ft4 has gone down because im taking t3 meds and that's why TSH is low too.

    Unfortunately my consultant doesn't do early appointments so although i do it fasting, it tends to be around 11am. I could get an early appointment with my GP surgery but they wont test FT3!

    We must battle on!!

  • Your combined dose is quite small equal to around 80 mcg of levothyroxine. Maybe too little to relieve your clinical symptoms.

    Before blood tests were introduced we were given sufficient NDT until we were symptom-free and doses were around 200 to 400mcg.

    Also, as T3 is the only active thyroid hormone required in all of our receptor cells, your dose of T4 wont provide too much and you take 10mcg of T3. When you exercise before being on an optimum dose you lower the T3 in your cells through exercising so you may not feel so good.

  • Ok. Thanks. I'll ask if i can increase my dose. Perhaps i should take extra t3 if i exercise, but I'll stick to gentle exercise until i get retested.

    It's all so complicated!

  • It may be because we don't understand that thyroid hormones run our whole metabolism from head to toe. The brain and heart need the most T3. We have billions of receptor cells. I don't think taking 'extra' is a good idea but to get to an optimum dose that means you feel well, energetic and have a normal life. The reason we don't pay for extra prescriptions is that it is a fatal disease if untreated or even if undertreated we never reach good health which is possible if given thyroid hormones which suit us and an optimum dose.

  • Thanks. That's all i want - to feel i have the energy for normal activity. My consultant says he wants to get my ft3 to 5. I've now asked if i can increase my t3 meds so I'll see what he says!

You may also like...